Thunderstorm Wind, Brazoria
- When
- May 14, 3:25 PM CST
- Where
- Brazoria County, Freeport
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.950, -95.333
Trees, fences and power lines down.
4 thunderstorm wind, 2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 14, 3:10 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
410 PM CDT SUN MAY 14 2006
.DISCUSSION...
WILL KEEP IT SHORT AND SWEET. NEW SEVERE THUNDERSTORM WATCH TIL 11
PM. CLUSTER OF STORMS OVER HARRIS COUNTY NEAR BAYBREEZE AND
OUTFLOW FROM EARLIER STORMS FOCUSING ACROSS HARRIS COUNTY. WILL
POSE A WIND AND HEAVY RAINFALL THREAT POSSIBLY HAIL. MORE INTENSE
STORMS SHOULD BE SOUTHWEST OF THE HARRIS COUNTY AREA THROUGH
JACKSON AND COLORADO COUNTIES.
NOTE...FRONT HAS NOT MOVED MUCH THAT LAST COUPLE OF HOURS AND IS
STILL ALONG A PSN-AUS LINE AS OF 21Z.
45/42/40/31
.MARINE...
WILL CALL FOR CAUTION ALL WATERS THROUGH TOMORROW MORNING. WITH
THE PASSAGE OF A COLD FRONT LATE TONIGHT THROUGH EARLY TOMORROW
MORNING...WILL PROBABLY NEED A SMALL CRAFT ADVISORY FOR PORTIONS
OF OUR WATERS ON MONDAY. WINDS SHOULD RELAX SOME TIME ON TUESDAY.
42 &&
.AVIATION...
SHRA/TSRA AFFECTING AREA TAF SITES AT THIS TIME. CURRENT THINKING
HAS ACTIVITY COMING TO AN END AROUND 00Z CLL AREA AND BETWEEN 01Z
AND 02Z GLS AREA. EXPECT GRADUAL LIFTING OF THE CLOUDS OVERNIGHT.
VFR CONDITIONS EXPECTED TOMORROW. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 82 60 78 52 81 / 80 30 0 0 10
HOUSTON (IAH) 84 61 78 53 81 / 80 40 0 0 10
GALVESTON (GLS) 83 67 78 64 80 / 40 60 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM MONDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1112 AM CDT SUN MAY 14 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-151615- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1112 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AT 11 AM A COLD FRONT WAS LOCATED ALONG A WACO TO CORSICANA TO PALESTINE LINE AND WAS SAGGING SOUTH. AS THE FRONT MOVES INTO THE AREA THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE ATMOSPHERE ALONG AND SOUTH OF THIS FRONT IS VERY UNSTABLE DUE TO COLD AIR PRESENT IN THE MID AND UPPER LEVELS AND WARM HUMID GULF AIR FEEDING INTO THE REGION NEAR THE SURFACE. AS THE REGION WARMS THIS AFTERNOON THE INSTABILITY WILL INCREASE FOR AREAS WEST OF A CROCKETT TO LAKE LIVINGSTON TO GALVESTON BAY LINE AND SHOULD THE AREA OF GREATER INSTABILITY...WITH THE MID AND UPPER LEVEL FLOW FROM THE NORTHWEST THE STORMS THAT DEVELOP SHOULD TRAVERSE THE REGION FROM THE NORTHWEST TO THE SOUTHEAST. EXPECTED SOME OF THESE STORMS TO INTENSIFY QUICKLY AND BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. A LESSER THREAT WILL BE OF SHORT LIVED DAMAGING WINDS. INTENSE RAINFALL WILL ACCOMPANY THE STORMS AS THE MOVE THROUGH THE REGION. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE ASSOCIATED WITH THE STRONGER STORMS. IF STORMS BEGIN TO MERGE THEN GREATER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND INTO THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
105 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL MADISONVILLE 30.95N 95.91W
05/14/2006 E0.75 INCH MADISON TX LAW ENFORCEMENT
AT THE SHERIFFS OFFICE.
&&
KPROCHAZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 1 NE BOLING-IAGO 29.27N 95.94W
05/14/2006 M1.75 INCH WHARTON TX EMERGENCY MNGR
SHERIFF REPORTED GOLFBALL HAIL NEARLY COVERING THE
GROUND.
&&
KPROCHAZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL ROSHARON 29.35N 95.46W
05/14/2006 E1.00 INCH BRAZORIA TX LAW ENFORCEMENT
NEAR FM 521 IN ROSHARON.
&&
KPROCHAZThe Houston radar (KHGX), 63 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
4 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Trees, fences and power lines down.
Tornado sighted by restaurant customers near FM 523 caused minimal damage.
5' x 8' billboard down at FM 523 and Linda Lane.
Two foot diameter tree down at Highway 288 and Ash Road.
Power lines down near FM 332.
Hail from quarter size (1.00") to golf ball size (1.75").
Quarter size hail across the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509745, 5509746, 5509747, 5509748, 5509749, 5509750, 5509751.